Background Vaccination is the most important way out of the novel coronavirus disease 2019 (COVID-19) pandemic. Vaccination practices have started in different countries for community immunity. In this process, health authorities in different countries have preferred different type of COVID-19 vaccines. Inactivated COVID-19 vaccine is one of these options and has been administered to more than 7 million people in Turkey. Inactivated vaccines are generally considered safe. Kounis syndrome (KS) is a rare clinical condition defined as the co-existence of acute coronary syndromes and allergic reactions. Case Report We present the case of a 41-year-old woman with no cardiovascular risk factors who was admitted at our emergency department with flushing, palpitation, dyspnea, and chest pain 15 min after the first dose of inactivated CoronaVac (Sinovac Life Sciences, Beijing, China). Electrocardiogram (ECG) showed V4-6 T wave inversion, and echocardiography revealed left ventricular wall motion abnormalities. Troponin-I level on arrival was elevated. Coronary angiography showed no sign of coronary atherosclerosis. She was diagnosed with type 1 KS. The patient's symptoms resolved and she was discharged from hospital in a good condition. Why Should an Emergency Physician Be Aware of This? To the best of our knowledge, this is the first case of allergic myocardial infarction secondary to inactivated coronavirus vaccine. This case demonstrates that KS can occur after inactivated virus vaccine against COVID-19. Although the risk of severe allergic reaction after administration of CoronaVac seems to be very low, people who developed chest pain after vaccine administration should be followed by ECG and troponin measurements.
Keywords: COVID-19; Kounis syndrome; allergic reaction; inactivated vaccine.
Copyright © 2021 Elsevier Inc. All rights reserved.